×

zbMATH — the first resource for mathematics

Generalized ergodic problems: existence and uniqueness structures of solutions. (English) Zbl 1430.35052
Summary: We study a generalized ergodic problem (E), which is a Hamilton-Jacobi equation of contact type, in the flat \(n\)-dimensional torus. We first obtain existence of solutions to this problem under quite general assumptions. Various examples are presented and analyzed to show that (E) does not have unique solutions in general. We then study uniqueness structures of solutions to (E) in the convex setting by using the nonlinear adjoint method.

MSC:
35F21 Hamilton-Jacobi equations
35B10 Periodic solutions to PDEs
35B27 Homogenization in context of PDEs; PDEs in media with periodic structure
35B40 Asymptotic behavior of solutions to PDEs
35D40 Viscosity solutions to PDEs
49L25 Viscosity solutions to Hamilton-Jacobi equations in optimal control and differential games
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Cagnetti, F.; Gomes, D.; Mitake, H.; Tran, H. V., A new method for large time behavior of degenerate viscous Hamilton-Jacobi equations with convex Hamiltonians, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, 32, 183-200 (2015) · Zbl 1312.35020
[2] Chen, Q.; Cheng, W.; Ishii, H.; Zhao, K., Vanishing contact structure problem and convergence of the viscosity solutions, Commun. Partial Differ. Equ., 44, 9, 801-836 (2019) · Zbl 1437.35155
[3] Crandall, M. G.; Evans, L. C.; Lions, P.-L., Some properties of viscosity solutions of Hamilton-Jacobi equations, Trans. Am. Math. Soc., 282, 487-502 (1984) · Zbl 0543.35011
[4] Crandall, M. G.; Lions, P.-L., Viscosity solutions of Hamilton-Jacobi equations, Trans. Am. Math. Soc., 277, 1-42 (1983) · Zbl 0599.35024
[5] Evans, L. C., Adjoint and compensated compactness methods for Hamilton-Jacobi PDE, Arch. Ration. Mech. Anal., 197, 1053-1088 (2010) · Zbl 1273.70030
[6] A. Fathi, Weak KAM theorem in Lagrangian dynamics. · Zbl 0885.58022
[7] Gomes, D. A., Generalized Mather problem and selection principles for viscosity solutions and Mather measures, Adv. Calc. Var., 1, 3, 291-307 (2008) · Zbl 1181.37090
[8] Gomes, D. A.; Mitake, H.; Tran, H. V., The selection problem for discounted Hamilton-Jacobi equations: some non-convex cases, J. Math. Soc. Jpn., 70, 1, 345-364 (2018) · Zbl 1403.35082
[9] Ishii, H., Perron’s method for Hamilton-Jacobi equations, Duke Math. J., 55, 2, 369-384 (1987) · Zbl 0697.35030
[10] Ishii, H.; Mitake, H.; Tran, H. V., The vanishing discount problem and viscosity Mather measures. Part 1: the problem on a torus, J. Math. Pures Appl. (9), 108, 2, 125-149 (2017) · Zbl 1375.35182
[11] Le, N. Q.; Mitake, H.; Tran, H. V., Dynamical and Geometric Aspects of Hamilton-Jacobi and Linearized Monge-Ampère Equations, Lecture Notes in Mathematics, vol. 2183 (2017), Springer
[12] P.-L. Lions, G. Papanicolaou, S.R.S. Varadhan, Homogenization of Hamilton-Jacobi equations, 1987, unpublished work.
[13] Mañé, R., Generic properties and problems of minimizing measures of Lagrangian systems, Nonlinearity, 9, 2, 273-310 (1996) · Zbl 0886.58037
[14] Mather, J. N., Action minimizing invariant measures for positive definite Lagrangian systems, Math. Z., 207, 2, 169-207 (1991) · Zbl 0696.58027
[15] Mitake, H.; Tran, H. V., Selection problems for a discount degenerate viscous Hamilton-Jacobi equation, Adv. Math., 306, 684-703 (2017) · Zbl 1357.35090
[16] Mitake, H.; Tran, H. V., On uniqueness sets of additive eigenvalue problems and applications, Proc. Am. Math. Soc., 146, 11, 4813-4822 (2018) · Zbl 1401.37069
[17] Namah, G.; Roquejoffre, J.-M., Remarks on the long time behaviour of the solutions of Hamilton-Jacobi equations, Commun. Partial Differ. Equ., 24, 5-6, 883-893 (1999) · Zbl 0924.35028
[18] Su, X.; Wang, L.; Yan, J., Weak KAM theory for Hamilton-Jacobi equations depending on unknown functions, Discrete Contin. Dyn. Syst., 36, 11, 6487-6522 (2016) · Zbl 1352.37171
[19] Terai, K., Uniqueness structure of weakly coupled systems of ergodic problems of Hamilton-Jacobi equations, Nonlinear Differ. Equ. Appl., to appear · Zbl 1437.35160
[20] Tran, H. V., Adjoint methods for static Hamilton-Jacobi equations, Calc. Var. Partial Differ. Equ., 41, 301-319 (2011) · Zbl 1231.35043
[21] Wang, K.; Wang, L.; Yan, J., Variational principle for contact Hamiltonian systems and its applications, J. Math. Pures Appl., 123, 167-200 (2019) · Zbl 1409.37064
[22] Wang, K.; Wang, L.; Yan, J., Aubry-Mather and weak KAM theories for contact Hamiltonian systems, Commun. Math. Phys., 366, 981-1023 (2019) · Zbl 1429.37034
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.